Dec 6, 2003
I have been HIV for 9 years. I found out when I was pregnant. I was healthy for 5 years then when my cd4 count fell below 500 I started on meds. About two years ago, I had cervical cancer and after all the surgery and treatment I am cancer free. The problem is about that time my meds were no longer working and my cd4 count fell below 100. I am now on viramune and doing better, however, I have had severe allergic reactions to many antibiotics and just recently to oxycontin which was prescribed for pain after knee surgery. I almost died from the allergic reaction this time and was in the hospital for 5 days. Why I am now having allergic reactions? I never had them before I started my HIV meds. Is this a normal side affect?
Response from Dr. Pierone
Hi, thanks for posting. Allergic reactions are more common in persons with HIV infection. This is likely related to disordered immune regulation related to the effects of depletion of CD4 cells by HIV. Allergies to antibiotics are probably the most common, but other medications can produce reactions as well. In addition, there are quite a few interactions of HIV medications with other drugs and this further complicates management. So all new medications that are prescribed (to anyone actually) should be carefully thought out.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Muscle Ache A Symptom Of HIV?
- Can You Get HIV From Sex With A Prostitute?
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Rash After Unprotected Vaginal Sex Worried I Have HIV
- What Does A Lot Of Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.